Alert archive / Massachusetts / Gale Watches in 2017
Gale Watch 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at May 12, 2017, 4:00 AM EDT. It took effect at May 13, 2017, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 12, 2017, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 13, 2017, 8:00 PM EDT
- Expired
- May 13, 2017, 3:43 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
360 WHUS71 KBOX 120800 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT FRI MAY 12 2017 ANZ254>256-121600- /O.NEW.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT FRI MAY 12 2017 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-121600- /O.NEW.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 400 AM EDT FRI MAY 12 2017 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
252 WHUS71 KBOX 121454 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1054 AM EDT FRI MAY 12 2017 ANZ254>256-122300- /O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1054 AM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-122300- /O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1054 AM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
185 WHUS71 KBOX 122011 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT FRI MAY 12 2017 ANZ250-251-130415- /O.EXA.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 411 PM EDT FRI MAY 12 2017 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232>235-237-130415- /O.EXT.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 411 PM EDT FRI MAY 12 2017 ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254>256-130415- /O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 PM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-130415- /O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY- 411 PM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
653 WHUS71 KBOX 130226 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1026 PM EDT FRI MAY 12 2017 ANZ232>235-237-254>256-131030- /O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1026 PM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-250-251-131030- /O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1026 PM EDT FRI MAY 12 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
340 WHUS71 KBOX 130834 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 434 AM EDT SAT MAY 13 2017 ANZ232>235-237-254>256-131645- /O.UPG.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/ /O.NEW.KBOX.GL.W.0032.170513T2200Z-170515T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 434 AM EDT SAT MAY 13 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-131645- /O.NEW.KBOX.SC.Y.0067.170514T0700Z-170514T2200Z/ BOSTON HARBOR- 434 AM EDT SAT MAY 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-131645- /O.NEW.KBOX.SC.Y.0067.170514T0000Z-170514T2200Z/ NARRAGANSETT BAY- 434 AM EDT SAT MAY 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SUNDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-250-251-131645- /O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 434 AM EDT SAT MAY 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
413 WHUS71 KBOX 131943 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 343 PM EDT SAT MAY 13 2017 ANZ236-140345- /O.UPG.KBOX.SC.Y.0067.170514T0000Z-170514T2200Z/ /O.EXB.KBOX.GL.W.0032.170514T0700Z-170514T1700Z/ NARRAGANSETT BAY- 343 PM EDT SAT MAY 13 2017 ...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 AM TO 1 PM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-140345- /O.UPG.KBOX.SC.Y.0067.170514T0700Z-170514T2200Z/ /O.EXB.KBOX.GL.W.0032.170514T0900Z-170514T2000Z/ BOSTON HARBOR- 343 PM EDT SAT MAY 13 2017 ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-250-251-140345- /O.EXB.KBOX.GL.W.0032.170514T0300Z-170515T0000Z/ /O.UPG.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/ CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 343 PM EDT SAT MAY 13 2017 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>235-237-254>256-140345- /O.CON.KBOX.GL.W.0032.170513T2200Z-170515T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 343 PM EDT SAT MAY 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at May 12, 2:17 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 12, 2:17 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Taunton MA 217 AM EDT Fri May 12 2017 .SYNOPSIS... Unseasonably cool temperatures will continue across the region through the weekend. Mainly dry conditions persist into Saturday morning. However thereafter a coastal storm will bring a period of moderate to heavy rain and gusty winds Saturday night into early Sunday. Scattered showers linger Monday, but then drier and a noticeable warming trend begins Tuesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 145 AM Update... Low clouds continue to linger along the E coast of Mass, with another band of clouds across the CT valley. Mainly clear skies developed between these two bands, though should fill back in toward daybreak. Where skies have cleared, temps have fallen back to the lower 40s, but remain in the 45-50 degree range where the clouds remain. Light/variable or calm winds continue inland, with N-NE winds up to around 10 kt along the immediate E coast at 05Z. Have kept mention of isold showers across E coastal areas into interior NE Mass through midday as low level moisture working inland on the N-NE wind may allow light, spotty precip to develop as an H5 short wave works down the coast. Brought near term conditions current and incorporated into the early morning update. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Friday... Models signaling the upper low moves away from our area, with surface high pressure building into/over southern New England for a brief period. However, E/NE wind continues at the surface, with models showing moisture continues to be trapped in the low levels. At this time thinking a mix of clouds and sun, with the possibility of isolated sprinkles or light showers across eastern MA. Expecting most locales will stay dry. Friday night... Low clouds may linger at least into the evening, otherwise increasing moisture aloft will bring mid and high deck clouds into the area in advance of approaching low pressures system. Chances for light rain increase across the interior towards daybreak, with low chance to slight chance pops there. Eastern MA should remain dry for the night. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Highlights... - Cooler than normal temps continue thru the weekend - Periods of moderate to heavy rain Sat night-early Sunday - Pattern change next Tue/Wed/Thu with highs 70s & possibly 80s! Daily Details... Saturday... Deep layer ridge over eastern New England early Saturday will support dry weather and perhaps some morning sunshine across RI and eastern MA. However this will be short lived as ridge axis moves offshore promoting increasing clouds from west to east. Latest deterministic and ensemble trends suggest rain will ovespreads CT and western-central MA during Sat afternoon and then into RI-eastern MA late in the day/early evening. Thus much of the day could be rain- free across RI and eastern MA. Another cool day given maritime airmass, increasing onshore flow along with skies becoming overcast. Keep in mind normal highs for mid May are now 65-70. Saturday night and Sunday... 00z and 12z runs have been flip flopping especially the ECMWF with 00z versions more robust. Tend to lean toward the 00z guidance given more aircraft data available for 00z runs than 12z runs. Uncertainty seems to hinge on the interaction between northern and southern stream jet energy along with spacing between lead and trailing northern stream short waves. This impacts the track of the surface low (offshore per EC-UKMET) vs GFS over the Cape and islands. Given this large scale differences models also differ on track and location of dry slot and comma-head. Thus a very low confidence QPF forecast. The 12Z GEFS plume diagrams illustrate this nicely with 21 members offering a range of QPF from 1-5 inches of rainfall! The 12z UKMET/NAM and 00z EC were more in the middle of the pack offering a widespread 1-2" with isolated higher amounts possible. 12z EC came in with more of an offshore track yielding heaviest rainfall Cape Cod and islands. This seems reasonable given strong low level southeast jet up to 65 kt moves across the region and is coupled with southern stream moisture (PWATs +1 SD). Higher amounts possible given some embedded elevated convection however the warm conveyor belt precip is somewhat progressive and should limit duration of heavy rain to about a 12 hour window, 00z-12z Sunday, possibly til 15z northeast MA. Nonetheless a dynamic and anomalous system with all guidance offering a sub 990 mb low tracking near/over or offshore of Nantucket-Cape Cod. Strength of onshore winds also uncertain given track and proximity of low level jet to the coastline. Lots of uncertainty into Sunday as well as GFS has comma-head rains across part of the area, while the EC offers a brief break in the precip between departing lead wave followed by a robust trailing short wave. Likely a chilly day Sunday especially across the interior where northerly winds will lock in shallow cool air combined with cloud cover. Some interior locations may not crack 50 Sunday. Monday... Closed low over New Brunswick with moist cyclonic flow aloft across SNE. This combined with cold temps aloft will result in any breaks of sunshine filling back in and possibly yielding isolated showers. Thus mostly cloudy conditions but not as chilly as Sunday with highs in the mid to upper 50s Monday. Breezy too with modest WNW winds. Tue/Wed/Thu... Good agreement among deterministic and ensemble guidance on a pattern change with high amplitude western trough yielding a downstream ridge (subtropical ridge) along-off the east coast. Tuesday and Wed will be our transition days to milder weather but by Thu the 12z GEFS has +20C air at 925 mb streaming across SNE. This would support highs well into the 80s. The 12z EC ensembles have 60- 70% probability of 80+ highs Thu. It is day7 so have to be realistic on the timeline but nevertheless a fairly strong signal for summer warmth from both ensembles and deterministic guid. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Saturday/... Through 12Z...Moderate confidence. VFR conditions across western MA/N CT, may see MVFR CIGS at times through 12Z. Central and eastern areas...Mainly MVFR CIGS, except IFR along the immediate E coast. VFR VSBYS. Light N-NE winds, except up to around 10 kt along the E coast. Today...Moderate confidence. Mainly MVFR CIGS central and western areas early, improving to VFR by early afternoon. E areas...MVFR-IFR CIGS may improve to low end VFR during the afternoon except along the immediate SE Mass coast into E RI. E-NE winds 5-10 kt inland, N-NE winds 10-15 kt with gusts up to 20 kt at times along the coast. Tonight...Moderate confidence. VFR early inland, lowering to MVFR-IFR by midnight. Along the coast...Low end VFR-MVFR lowering to IFR after midnight. May see LIFR CIGS across E Mass after 06Z-08Z. Saturday...Low to moderate confidence. MVFR CIGS, with areas of IFR along the coast. MVFR VSBYS developing in -RA from W-E during the day. E-SE winds around 10 kt inland, increasing to 10-15 kt along the coast with gusts up to around 20 kt along the S coast, 20-25 kt during the afternoon on the islands. KBOS TAF...Moderate confidence. VFR CIGS overnight, lowering to MVFR from 10Z-11Z. CIGS may improve to VFR toward evening, then lower to IFR-LIFR after 06Z. Light N-NE winds today, shifting to E tonight. KBDL TAF...Moderate confidence in TAF. Mainly VFR CIGS through around 04Z, then lowering to MVFR. Outlook /Saturday Night through Tuesday/... Saturday...a mix of VFR-MVFR but mainly dry with rain overspreading the region from west to east 20z-00z. Sat night...IFR-LIFR in periods of moderate to heavy rain along with areas of fog. Increasing easterly winds along the coast. Sunday...heavy rain lifts into northern New England with more showery conditions here. IFR-LIFR but possibly improving to MVFR during the afternoon. Monday...MVFR-VFR along with isolated showers possible. Modest WNW wind. Tuesday...VFR and dry weather likely. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Saturday/...High confidence. Overnight and Friday...NE winds prevail, gusting up to 20 kt tonight into Friday morning, then will diminish. Seas remaining below 5 ft. Friday night...E/NE winds 10 kt or less, with seas below 5 ft. Outlook /Saturday Night through Tuesday/... Saturday...Mainly dry but increasing easterly winds as low pres develops and track along or near the southern New England coast. Saturday night...Gale center tracks near or along the southern New England coast. Thus easterly Gales possible pending how close the low tracks to the coast. All models agree on a sub 990 mb low! Rain and fog will result in vsby below 1 mile at times. Sunday....Gale center tracks across the Gulf of Maine with winds becoming WNW, this will improve vsby along with morning rain tapering to afternoon showers. Monday...modest WNW with isolated showers possible. Leftover large east swells likely. Tuesday...improving weather with high pres building in from the west. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/NMB NEAR TERM...EVT SHORT TERM...NMB LONG TERM...Nocera AVIATION...Nocera/EVT/NMB MARINE...Nocera/EVT/NMB
Hazardous weather outlook, May 11, 4:31 PM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 431 PM EDT Thu May 11 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-122045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 431 PM EDT Thu May 11 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday night into Sunday... There is a low risk that heavy rain will bring localized minor flooding, mainly street and highway flooding. There also is a risk that a wind advisory will be needed along the Plymouth coast, Cape Cod and Islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-122045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 431 PM EDT Thu May 11 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday night into Sunday... There is a risk for east to northeast gales Sat night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.